MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ENDOPATH; STAPLE, IMPLANTABLE
Catalog Number ATS45
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 4/28/2026.D4: batch#: unk.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please provide more details about the device quality issue.Did the device deliver any staples? if yes, were the staples formed properly? what was the appearance of the deployed staples (b-formed, malformed, goal post/legs straight)? were there staples missing from the staple line? if yes, was the staple line complete? did the device cut? if yes, was the cut line complete? if yes, was there any issue with the cut line.Was there any difficulty opening the device jaws? if yes, what steps were taken to open the jaws? if the jaws could not be opened, how was the device removed? was there a patient consequence? if yes, how was the issue addressed? could you please clarify if there were any change in the post-operative care of the patient as a result of the event? investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the ats45 device was received with the anvil opened, the knife exposed between the jaws and with no reload present.During the mechanical testing, it was noted that the firing mechanism of the device was damaged.No further functional testing could be performed due to the condition of the device.The device was disassembled to verify the condition of the internal components, and the firing trigger teeth were found broken.The event reported was confirmed and it is related to improper use of the device.The damage found on the firing teeth of the device is consistent with the device experiencing an increase of the internal forces resulting in the component yielding as a result of firing through the device lockout mechanism.Firing through the lockout mechanism will break the device.It is possible that the device was attempted to fire through a locked reload in previous firings.It is likely that the previous cartridges used during the procedure and not returned for complaint evaluation would have exhibited damage to the cartridge lockout spring.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device ats45 with lot number: 602d97; and no non-conformance's were identified.A manufacturing record evaluation was performed for the finished device batch number 576d83, and no non-conformance's were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a laparoscopic cholecystectomy procedure, it was observed that the device locked out.There was no patient consequence nor surgical delay reported.No additional information provided.

Brand Name
ENDOPATH
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
*   00969
3035526892
MDR Report Key25020752
Report Number3005075853-2026-03192
Device Sequence Number10399410
Product Code GDW
UDI-Device Identifier10705036001072
UDI-Public(01)10705036001072(17)300430(10)602D97
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberATS45
Device Lot Number602D97
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2026
Initial Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown